Alert archive / Montana / Special Weather Statements in 2017
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 7, 2017, 6:18 PM MDT for Lincoln County, Montana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 6:18 PM MDT (00:18 UTC)
- Expired
- Aug 7, 2017, 7:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Missoula, MT
County Lincoln County, MT
The radar
The Missoula radar (KMSX), 229 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3798 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WWUS85 KMSO 080018
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
618 PM MDT MON AUG 7 2017
MTZ001-080100-
Kootenai/Cabinet Region MT-
618 PM MDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY
UNTIL 700 PM MDT...
At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northwest of Eureka, moving southeast at 20 mph. Northerly
wind gusts to 45 mph are expected to arrive across the Canadian
Border by 630 PM MDT. Lightning will also be a threat.
Locations impacted include...
Rexford, Swisher Lake Campground, Eureka Airport and Kootenai River.
LAT...LON 4900 11500 4899 11499 4890 11495 4888 11524
4900 11543
TIME...MOT...LOC 0015Z 319DEG 18KT 4910 11540
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:38 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 7, 2:38 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Missoula MT 238 PM MDT Mon Aug 7 2017 .DISCUSSION...Today will be another warm and smoky day across much of the Northern Rockies. Temperatures this afternoon will be 5 to 10 degrees above normal. Also, due to the smoke from area wildfires, an Air Quality Alert remains in place for Seeley Lake, as well as for Idaho and Clearwater Counties, including the Nez Perce Tribe in Idaho. There will be a chance for showers and thunderstorms in Glacier National Park and areas along the Canadian Border, such as Eureka. A Canadian cold front sliding south will be the catalyst for these showers developing, and will also bring western Montana another round of East and Northeast winds starting tonight, through Tuesday morning. Winds are not expected to be as strong as the previous system last week. Though winds gusting up to 20 mph will be possible for locations around Kalispell, Flathead Lake, and south to Missoula. We'll be looking at the threat for isolated showers and thunderstorms each afternoon through the rest of the week for western Montana and north-central Idaho, with Wednesday having the best chance. However, these showers will be very isolated and hit or miss, not everyone will see precipitation. The main story line will be more of the same warm temperatures. The 8-10 day outlook, is now showing the possibility for a pattern change. Long range forecast models are showing a strong low pressure system moving into the Pacific NW at the end of next week. Though, models are in disagreement on how far inland the low moves. With a more inland track, the Northern Rockies would be wet and cool. With the low remaining closer to the coast, we would continue to be hot, though having a good chance for widespread showers and thunderstorms, that could bring much needed rain. Stay tuned!! && .AVIATION...Widespread smoke from area wild fires will continue to slightly lower visibility at times at all area terminals. Late tonight another easterly push is expected over northwest Montana which could bring gusty easterly winds at KGPI after 08/06z and perhaps as far south as KMSO by 08/12Z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Aug 7, 6:18 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
618 PM MDT MON AUG 7 2017
MTZ001-080100-
Kootenai/Cabinet Region MT-
618 PM MDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY
UNTIL 700 PM MDT...
At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northwest of Eureka, moving southeast at 20 mph. Northerly
wind gusts to 45 mph are expected to arrive across the Canadian
Border by 630 PM MDT. Lightning will also be a threat.
Locations impacted include...
Rexford, Swisher Lake Campground, Eureka Airport and Kootenai River.
LAT...LON 4900 11500 4899 11499 4890 11495 4888 11524
4900 11543
TIME...MOT...LOC 0015Z 319DEG 18KT 4910 11540The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:32 PM MDT | Special Weather Statement | MSO | 28 min | |
| Aug 8, 5:21 PM MDT | Special Weather Statement | MSO | Clearwater | 24 min |
Nearby
Special Weather Statements in Montana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.